I've been off the Depo shot for almost 7 months. I'm pretty sure I'm pregnant but I've heard the shot can affect pregnancy tests by giving false positives or negatives. Is this true?
The artificial hormone in Depo Provera is the hormone that would be more present in natural form, if you were pregnant. This means that the side effects are similar, & the pregnancy urine test can read that you're pregnant when it's just the Depo Provera.
If it's 7 months since you MISSED the last shot, then it's unlikely to be the Depo Provera giving a false-positive result. However, if it's 7 months since your LAST shot, then it 'may' still be present in your system, in high enough levels to mess up the test.
Get a blood pregnancy test done by the doctor, to find out.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2010 • 1 answer
Posted 25 Jul 2014 • 1 answer
Depo-Provera - Hey guys. I gave birth a month ago today. I got my first birth control shot two days?
Posted 19 Oct 2014 • 1 answer
Depo-Provera - Hi, I got my depo provera shot on the 3rd march and also took the morning after pill?
Posted 22 Mar 2015 • 1 answer
Posted 15 Jun 2015 • 2 answers